DANIS J. CHRISTENSEN, M.D.; LOMBARDO F. PALMA, M.D.; KELLY PHELPS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Ellrodt and associates (1) recently reported eight cases of severe neutropenia attributed to Procan SR (Parke-Davis, Morris Plains, New Jersey), the new sustainedrelease preparation of procainamide. We have recently seen two patients with hematologic dyscrasias attributable to Procan SR within 6 months.
A 76-year-old woman was admitted with fever, diarrhea, and progressive dehydration. Six weeks before admission she had been placed on Procan SR, 250 mg every 6 hours. Other medications included minipres (Pfizer Laboratories, New York, New York), dyazide (SmithKline & French Company, Carolina, Puerto Rico), premarin (Ayerst Laboratories, New York, New York), and
CHRISTENSEN DJ, PALMA LF, PHELPS K. Agranulocytosis, Thrombocytopenia, and Procainamide. Ann Intern Med. 1984;100:918. doi: 10.7326/0003-4819-100-6-918_1
Download citation file:
Published: Ann Intern Med. 1984;100(6):918.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use